LEXAPRO

Posted by lee00 @lee00, Sun, Apr 14 3:16pm

I am on lexapro 10 mg for about 12 years, start new counselor and she thinks i should see a psychitriast to
change the medication. What do you think? I am
scared, i have great days and really sad days, what should i do?

@lee00 welcome Lee we are.t Dr,s here but can help with what has helped us .Can you go back to Dr that perscribed your Lexapro? Or tell your new Dr About your symptoms now that you have

REPLY
@lioness

@lee00 welcome Lee we are.t Dr,s here but can help with what has helped us .Can you go back to Dr that perscribed your Lexapro? Or tell your new Dr About your symptoms now that you have

Jump to this post

I am sorry, i did not understand what you said

REPLY

LeeOO. Since you did better on Lexopro tell your Dr

REPLY

Antidepressants sometimes stop working. I was on lexapro for 18 years and weened myself off over several months and feel so much better. The lexapro was making me more anxious, sensitive to noise, ringing in ears, numb with emotions and I wanted to stay home all the time. New research has shown that your gut flora plays a huge role in depression and can be alivated through diet & exercise. Look up Kelly brogan, md for more info. Good luck and just know I’ve been there. I couldn’t take my way through it because my issues were medically related.

REPLY

Hi, @lee00 – since you are asking about your counselor wanting you to see a psychiatrist to change from escitalopram/cipralex (Lexapro) to another medication, I'd like to bring in @aliali @cookie6845 @lorraine3 @stsopoci @wigreenthumb for any input on this.

What was the counselor's thought behind changing your medication, @lee00?

Liked by lioness

REPLY

I am taking for 12 years, and I always have ups and downs, now i started having more anxiety than before and more sad but i still can handle this, was my first session and she said that, so I am
not sure if she knows what she is talking about, opinions?

Liked by lioness

REPLY
@mommabird74

Antidepressants sometimes stop working. I was on lexapro for 18 years and weened myself off over several months and feel so much better. The lexapro was making me more anxious, sensitive to noise, ringing in ears, numb with emotions and I wanted to stay home all the time. New research has shown that your gut flora plays a huge role in depression and can be alivated through diet & exercise. Look up Kelly brogan, md for more info. Good luck and just know I’ve been there. I couldn’t take my way through it because my issues were medically related.

Jump to this post

are you taking something else now? do you mind me asking which one?

Liked by lioness

REPLY
@lee00

I am taking for 12 years, and I always have ups and downs, now i started having more anxiety than before and more sad but i still can handle this, was my first session and she said that, so I am
not sure if she knows what she is talking about, opinions?

Jump to this post

Sometimes a dr will add another med or increase your current dose. Switching meds is hell! Trust me! If you do switch meds, do it slowly! When you’re having a bad day, accept the bad. In other words don’t fight the feelings. Be good to yourself. Say things like I can get through this versus why me… when you accept that’s it’s ok not to be ok, it will decrease your need to fix things and you will ride it out more smoothly. I run 3 miles a day and I will tell you when I’m finished it’s an attitude adjustment. It feels amazing. I have major depressive disorder and have been hospitalized before & exercise has saved my life. Keep us updated! I’m here if you need me & I check my messages often. You’re not alone!

REPLY

After 5-6 years of lexapro at 10mg I slowly found that I was going back to fearing everything. I went up to 20mg and it brought me back to stability again. I do exercise everyday and write down 10 things on a list that I am all about and read it everyday. I go to 2 men’s meetings to talk about life and everything else. It works for me! Find out what works for you.

REPLY

Cipralex is amazing with me! The only side effect is mouth dryness. It causes me a trouble especially when I fast( I do not eat nor drink for certain hours, for religious purposes). How to cope?

REPLY
@aliali

Cipralex is amazing with me! The only side effect is mouth dryness. It causes me a trouble especially when I fast( I do not eat nor drink for certain hours, for religious purposes). How to cope?

Jump to this post

Hi, @aliali – You may notice that I moved your message and combined it with this existing discussion, "Lexapro," as I thought it would be beneficial for you to connect with many members with experience with this medication who may be able to share their insights.

Glad the cipralex (Lexapro) is working for you. That is challenging to have a dry mouth from the medication, however. Hoping other members like @stsopoci @lee00 @mommabird74 @lioness will have some ideas for you on dealing with this.

If you haven't already, @aliali, you might check out this Connect thread for general thoughts and tips on dealing with dry mouth https://connect.mayoclinic.org/discussion/dry-mouth-2/

Have you found any remedies that bring even slight relief, @aliali?

REPLY

From what I have read dry mouth can be quite common among those taking anti-depressants, even though I don't suffer from it taking Lexapro (now). From your other posts I infer that you may live in the KSA and are concerned about the fast during Ramadan (and perhaps at other times) and that your dry mouth is persistent throughout the day and evening hours, such that changing when you take the medication may not be useful. Making up for the fast wouldn't seem to be an option, and I don't know if alms are an answer for you in substitution, being no expert on either your situation or on the strictures that govern such exceptions. I don't know if chewing gum would be permissible, but I am thinking, no. Have you discussed if lowering the dosage would be a possibility, perhaps combined with another drug such as Abilify to increase effectiveness of the Lexapro? Of course, that might not help, either. In the end, all I can say is that I am sympathetic to your situation and hope you may find a solution that is both medically and religiously suitable.

Liked by Lisa Lucier

REPLY
@lisalucier

Hi, @aliali – You may notice that I moved your message and combined it with this existing discussion, "Lexapro," as I thought it would be beneficial for you to connect with many members with experience with this medication who may be able to share their insights.

Glad the cipralex (Lexapro) is working for you. That is challenging to have a dry mouth from the medication, however. Hoping other members like @stsopoci @lee00 @mommabird74 @lioness will have some ideas for you on dealing with this.

If you haven't already, @aliali, you might check out this Connect thread for general thoughts and tips on dealing with dry mouth https://connect.mayoclinic.org/discussion/dry-mouth-2/

Have you found any remedies that bring even slight relief, @aliali?

Jump to this post

@lisalucier Thank you Lisa .Aliali The Dr told me to buy ACT mouthwash swish it around 30 seconds then spit it out Also the lozengers keep handy stay away from hot items I'm going to a new Dr today and see if there is anything else I can do .Bless you

Liked by Lisa Lucier

REPLY

I am taking 20 mg of Lexapro daily. I consumed Frankincense many many hours before taking the medication. I felt increased depression. When I took it other day I felt the same thing. What should I do now? Totally tired and exhausted!

REPLY
@aliali

I am taking 20 mg of Lexapro daily. I consumed Frankincense many many hours before taking the medication. I felt increased depression. When I took it other day I felt the same thing. What should I do now? Totally tired and exhausted!

Jump to this post

Hi, @aliali – wanted to let you know I moved your post on frankincense consumed while taking cipralex (Lexapro) to this existing discussion on this medication, so you could interact with others familiar with it.

As we are not medical professionals, we can't render an opinion on the increased depression you felt after taking the frankincense and the cipralex (Lexapro). I'd suggest talking with your doctor or pharmacist about combining the two.

I would like to ask some of the members in this discussion to return, however, and offer any thoughts they have about taking frankincense and cipralex (Lexapro) simultaneously, like @guener @lioness @stsopoci @lee00 @mommabird74. @gingerw also may have some thoughts for you.

Have you had the chance to talk to a medical professional about how you've felt with taking this combination, aliali?

REPLY
Please login or register to post a reply.